Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2019, 8:30 AM EST for Grady County, Thomas County, Georgia; Gadsden County, Leon County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 8:30 AM EST (13:30 UTC)
- Expired
- Jan 4, 2019, 9:15 AM EST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 33 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
833
WUUS52 KTAE 041330
SVRTAE
FLC039-073-GAC131-275-041415-
/O.NEW.KTAE.SV.W.0005.190104T1330Z-190104T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
830 AM EST FRI JAN 4 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Gadsden County in Big Bend of Florida...
Northeastern Leon County in Big Bend of Florida...
Southern Grady County in southwestern Georgia...
Southwestern Thomas County in south central Georgia...
* Until 915 AM EST.
* At 829 AM EST, a severe thunderstorm was located near Havana,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cairo, Havana, Tallahassee, Grady Co A/p, Darsey, Moncrief, Lake
Iamonia, Concord, Orchard Pond, Rocky Hill, Gibson, Killearn Lakes,
Iamonia, Tallahassee Coml Airport, Calvary, Reno, Princes Still,
Pine Park, Lake Jackson and Bradfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3056 8418 3051 8441 3063 8443 3069 8440
3069 8438 3072 8438 3080 8434 3091 8420
3084 8401 3065 8403
TIME...MOT...LOC 1329Z 231DEG 31KT 3063 8435
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
21-WD2 follow-up statements
695
WWUS52 KTAE 041348
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
848 AM EST FRI JAN 4 2019
FLC039-041357-
/O.CAN.KTAE.SV.W.0005.000000T0000Z-190104T1415Z/
Gadsden FL-
848 AM EST FRI JAN 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3065 8403 3056 8418 3054 8425 3068 8428
3086 8426 3091 8420 3084 8401
TIME...MOT...LOC 1347Z 241DEG 35KT 3072 8418
$$
FLC073-GAC131-275-041415-
/O.CON.KTAE.SV.W.0005.000000T0000Z-190104T1415Z/
Leon FL-Grady GA-Thomas GA-
848 AM EST FRI JAN 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR NORTHEASTERN LEON...SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS
COUNTIES...
At 847 AM EST, a severe thunderstorm was located 10 miles south of
Cairo, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cairo, Tallahassee, Grady Co A/p, Moncrief, Lake Iamonia, Rocky Hill,
Killearn Lakes, Iamonia, Princes Still, Pine Park, Bradfordville,
Beachton and Moccasin Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3065 8403 3056 8418 3054 8425 3068 8428
3086 8426 3091 8420 3084 8401
TIME...MOT...LOC 1347Z 241DEG 35KT 3072 8418
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
21-WD498
WWUS52 KTAE 041413
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
913 AM EST FRI JAN 4 2019
FLC073-GAC131-275-041422-
/O.EXP.KTAE.SV.W.0005.000000T0000Z-190104T1415Z/
Leon FL-Grady GA-Thomas GA-
913 AM EST FRI JAN 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEON...
SOUTHEASTERN GRADY AND SOUTHWESTERN THOMAS COUNTIES WILL EXPIRE AT
915 AM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3065 8403 3056 8418 3054 8425 3068 8428
3086 8426 3091 8420 3084 8401
TIME...MOT...LOC 1412Z 231DEG 31KT 3085 8399
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:44 AM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 4, 6:44 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
644 AM EST Fri Jan 4 2019
.AVIATION...
[Through 12Z Saturday]
IFR and MVFR CIGs will remain this morning as rain moves through
the region. Winds will be gusty today up to 25 knots. Strong winds
are possible as a line of heavy rain moves through. Skies will
scatter out a few hours after the rain passes.
&&
.PREV DISCUSSION [234 AM EST]...
.NEAR TERM [Through Today]...
A strong low pressure system will move through the Southeast today,
forcing a cold front through the Tri-State region. Severe weather is
not anticipated, though the strong wind field with this system will
likely result in gusty winds 20-30 mph in and behind the line. Rain
amounts are not forecast to be too impressive due to the progressive
nature of the front. Expect average amounts on the order of 0.5-
1.0". While high clouds won't completely clear out today, the low
overcast will clear with the passage of the cold front.
.SHORT TERM [Tonight Through Sunday]...
In the upper levels a cut-off low centered over Tennessee will move
out of the Southeast by tomorrow afternoon and a ridge will build
into the region. At the surface a low will be near West Virginia
tonight with wrap around moisture extending to North Florida. By
tomorrow afternoon high pressure will move into the region. POPs
will be near zero this weekend. Clouds will be moving out of the
region by tomorrow afternoon. Highs will be in the 60s. Lows will be
in the lower 40s.
.LONG TERM [Sunday Night Through Friday]...
In the upper levels a ridge may be over the Gulf of Mexico. A trough
will move through the Southeast on Monday night, then a longwave
trough will deepen along the Atlantic Coast midweek. At the surface
high pressure will be over the region until a weak cold front
approaches Monday night. High pressure returns by Tuesday night.
POPs will be very low until Friday night when a more substantial
system is possible. Highs will be in the 60s and lower 70s. Lows
will be in the 40s.
.MARINE...
Southerly winds will increase this morning becoming more westerly
late this morning. A Small Craft Advisory is in effect until
tomorrow morning. Winds will become northwesterly Friday night as a
cold front moves through.
.FIRE WEATHER...
Red Flag conditions are not forecast over the next few days. Dispersion
indices are forecast to be marginally high behind a cold front
this afternoon, but should fall back into the acceptable range by
tomorrow afternoon.
.HYDROLOGY...
A few local rivers remain in minor flood stage at this time. Some
additional rises are possible today and tonight as more rain moves
in. About one inch of rain is expected today with isolated higher
amounts possible. Drier weather is expected this weekend and next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 44 62 42 69 / 100 0 0 0 0
Panama City 66 47 61 47 66 / 80 0 0 0 0
Dothan 66 43 60 42 66 / 70 0 0 0 0
Albany 67 43 61 42 67 / 100 0 0 0 0
Valdosta 69 44 61 43 67 / 90 0 0 0 0
Cross City 70 48 62 43 69 / 100 10 0 0 0
Apalachicola 69 48 61 47 65 / 100 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 10 AM EST /9 AM CST/ this morning to
midnight EST /11 PM CST/ tonight for Coastal Bay-Coastal
Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 AM EST Saturday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...McD
LONG TERM...McD
AVIATION...McD
MARINE...McD
FIRE WEATHER...Harrigan
HYDROLOGY...McDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 5:34 AM EST | Severe Thunderstorm Warning | TAE | Clay | 26 min |
| Jan 4, 5:37 AM EST | Tornado Warning | TAE | Clay, Quitman | 12 min |
| Jan 4, 6:26 AM EST | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 17 min |
| Jan 4, 7:31 AM EST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Mitchell, Worth | 44 min |
| Jan 4, 7:54 AM EST | Tornado Warning | TAE | Mitchell | 36 min |
| Jan 4, 10:25 AM EST | Special Weather Statement | TAE | Ben Hill | 35 min |
| Jan 4, 3:55 AM EST | High Surf Advisory | TAE | Bay, Gulf | 20 hr |
| Jan 4, 6:12 AM EST | Special Marine Warning | TAE | 33 min | |
| Jan 4, 6:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Jan 4, 7:07 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 38 min |
| Jan 4, 7:52 AM EST | Special Marine Warning | TAE | 53 min | |
| Jan 4, 8:43 AM EST | Special Marine Warning | TAE | 62 min | |
| Jan 4, 8:48 AM EST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 27 min |
| Jan 4, 9:06 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 24 min |
| Jan 4, 10:52 AM EST | Special Marine Warning | TAE | 68 min | |
| Jan 4, 11:17 AM EST | Special Weather Statement | TAE | Lafayette | 43 min |
| Jan 4, 11:51 AM EST | Special Marine Warning | TAE | 54 min | |
| Jan 4, 2:29 PM EST | River Flood Warning | TAE | Jefferson, Madison, Taylor | 4 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.